Coping With Epilepsy EEG Institute
10% off neurofeedback training for CWE members - Woodland Hills, CA
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Our House > The Foyer



Reply
 
LinkBack Thread Tools
  #1  
Old 09-09-2009, 04:46 AM
New Here
 
Join Date: Sep 2009
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts

Weaning off Keppra


Hi,
Hope I am in the right section of the forum (newbie).
In short my husband suffered a serious head injury as a result of a fall in 2001. He has been on Epanutin, Neurontin, Zonnegram and currently on Keppra for the last year.
He developed a major head ache and loss of power down his right side recently and is now in hospital for a battery of tests. The doc seems to think that Keppra is causing liver and kidney problems too and has decided to take him off the drug completely as my husband has been seizure free for 6 years.

I am sure he should be weaned off the drug (750mg x twice daily). Does anyone know what the recommended reduction to wean off sucessfully is. 6 years seizure free and I would like it to remain that way!!

Thanks for you help.
Reply With Quote
  #2  
Old 09-09-2009, 08:20 AM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,421
Thanks: 943
Thanked 7,308 Times in 5,391 Posts
Hi Shamba, welcome to the site!

With all of the anti-epileptic drugs, the weaning process needs to be slow, since going off too fast can lead to seizures. Keppra has a relatively short half-life (so the weaning process can be faster than with some of the other drugs), but your doctor or neurologist will set a schedule for your husband to follow.

Best,
Nakamova
Reply With Quote
  #3  
Old 09-09-2009, 01:57 PM
epileric's Avatar
Super Moderator / Spaminator
 
Join Date: Dec 2007
Posts: 4,500
Thanks: 406
Thanked 1,308 Times in 939 Posts
Welcome Shamba,

I'm so glad keppra has helped your husband, it was a nightmare for me. My personal advice would be to wean him off as slowly as possible. It's best to go too slow than too fast & trigger a seizure. My doc weaned me off of it very slowly.

Of course it's also possible that the only reason he is doing so well is because he has the drug in his system & he will seize once his blood levels get down to a certain level no matter how slowly or quickly you go there. I agree with Nakamova that you should contact your doctor or neurologist for advice on the best way to go about it.

Also, I moved your thread to the "foyer" for you.
__________________
"It's no longer a question of staying healthy. It's a question of finding a sickness you like." -Jackie Mason
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
keppra alex The Foyer 51 10-31-2009 02:17 AM
Keppra XR dfwtexas The Kitchen 14 01-20-2009 08:46 PM
keppra or not minnbikergirl The Foyer 11 04-05-2008 09:28 AM
When weaning off drugs, RAMP DOWN Bernard The Kitchen 2 02-10-2006 11:59 AM


All times are GMT -5. The time now is 12:48 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.